Secondary Logo

Institutional members access full text with Ovid®

A long-term user of cosmetic cream containing estrogen developed breast cancer and endometrial hyperplasia

Komori, Shinji MD, PhD; Ito, Yoshihiro MD; Nakamura, Yuri MD; Aoki, Michi MD; Takashi, Takenobu MD; Kinuta, Takatoshi MD; Tanaka, Hiroyuki MD, PhD; Koyama, Koji MD, PhD

doi: 10.1097/gme.0b013e318172847d
Case Report
Buy

A 93-year-old woman was referred to our clinic for abnormal genital bleeding. It was found that she had endometrial hyperplasia and breast cancer. Her uterus was as large as that of a normal adult menstruating woman. She indicated that she had been applying cosmetic cream containing a low concentration of ethynylestradiol to her face and body three times a day for 75 years. It is possible that this long-term use of the ethynylestradiol-containing cream is related to the development of breast cancer and endometrial hyperplasia.

Hiroyuki Tanaka, MD, PhD, and Koji Koyama, MD, PhD Long-term use of an ethynylestradiol-containing cream is possibly related to the development of breast cancer and endometrial hyperplasia in a 93 year old woman.

From the Department of Obstetrics and Gynecology, Hyogo College of Medicine, Hyogo, Japan.

Received February 15, 2008; revised and accepted March 4, 2008.

Financial disclosure: None reported.

Address correspondence to: Shinji Komori, MD, PhD, 1-1 Mukogawa-cho, Nishinomiya 663-8J01 Japan. E-mail: komor615@hyo-med.ac.jp

©2008The North American Menopause Society